MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the second device reported, for the first device reported that was used on the same patient see mdr 3013394970-2020-00368.
 
Event or Problem Description
The user facility reported that the angio-seal sheath kinked upon insertion.The case was a left heart catheterization (lhc).A second angio-seal device was attempted and had the same issue.The procedure was completed successfully with manual pressure.There was no patient injury/medical or surgical intervention required.The patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 6fr angio-seal evolution was returned for product evaluation.The arteriotomy locator was returned mated with the hemostasis sheath along with the header bag.No other accessory components were returned.Visual inspection revealed that the arteriotomy locator was found to be appropriately mated with the hemostasis sheath.Upon examination of the locator/sheath assembly, a few kinks and a bulge surrounding the kink was observed proximal to the blood inlet holes of the sheath.The locator and sheath assembly were longitudinally deformed.There were no anomalies noted with the transition of the sheath and locator.Then, the locator was removed from the hemostasis sheath and it was found to be bent near the blood inlet hole.No anomalies were noted to the distal tip of the locator.No other visual anomalies were noted.Dimensional testing was performed.The outer diameter of the arteriotomy locator was measured and found to be 0.090'' which was within the specification of 0.092" +0.00/-0.02.The outer diameter of the sheath was measured to be 0.116'' which was within the specification of 0.114" +/-0.005".All measurements were within the manufacturer's specifications.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that off-axis compressive and tensile forces applied to the locator/sheath assembly during insertion into the patient's arteriotomy may have caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset, nj
MDR Report Key10259854
Report Number3013394970-2020-00369
Device Sequence Number14323932
Product Code MGB
UDI-Device Identifier00389701011783
UDI-Public00389701011783
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberC610134
Device Lot Number06101216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR